View Single Post
Old 02-12-2006, 09:11 PM #2 (permalink)
155's Avatar
155 155 is offline
New Member
 
Join Date: 2005
Posts: 32
155
155 155 is offline
New Member
155's Avatar
Join Date: 2005
Posts: 32
155
Default

Hi Upilia,
Coming from the Lyme point of view, many people start feeling worse after they begin antibiotic treatments for Lyme. According to what I have read, the body is fighting off the disease, and the disease is flaring up in reaction to the meds. Most people have a herx 4 weeks after starting the meds. It sounds like it could be a high possibility that he is having a herx reaction.

Coming from the ALS point of view, you don't want to do anything that is going to make your dad get worse faster (I know). With my dad, we decided to go with what the Lyme doctor said to do. Dad's ALS doctors had very little to share with him, and basically told him to make a will and that he probably would live 2-5 years. Knowing that, we decided to treat the Lymes in every way we could. That was our personal choice, and it may not be what others might have done. We have stuck out the treatments, and there have been many ups and downs. I would talk to both doctors and see if they could even talk together to come up with a solution to what is happening with your dad. Then you could get both of their perspectives together. I don't know if they will do that or not, but my dad's local doctor, neurologist, and Lyme doctor have all kept in contact to review my dad's progress.

Good luck. I know this is so tough.
Dana
155 is offline